Steroid Use Doubling – Hair Loss Cases Increasing

Bald Muscle Man The Belgravia Centre

According to several UK health officials and charities, the use of steroids has been doubling “year-on-year” - much to their concern. Among the many negative side-effects of steroid use is an increase in hair loss.

Recent estimates suggest that there are now 100,000 people using steroids for various reasons, most commonly to increase muscle bulk. As well as hair loss, long-term steroid use can result in other medical conditions, including serious liver damage and heart problems.

One of the most commonly used steroids is a compound called DHEA, which is routinely described as a dietary supplement. DHEA, and many other steroidal compounds, raise the levels of the hormone testosterone in the blood stream. Although this is not always a problem, for men and women genetically predisposed to hair loss, elevated levels of testosterone can have a significant effect on their hair line.

Steroids and male pattern baldness


Male pattern baldness, or Androgenic Alopecia to give it its proper name, is a genetic condition which sees testosterone converted into a secondary compound called dihydrotestosterone (DHT). DHT is an androgen which causes hair follicles to shrink, preventing new growth. Over time, this failure to regrow results in the development of bald patches, a receding hairline, or often both.

Steroids, however, can exacerbate hair loss caused by Androgenic Alopecia because of the way they increase the amount of testosterone in the body. The more testosterone, the greater chance it will be converted into DHT and attack the hair follicles.

The legal position


The use of anabolic steroids is regarded as “harmful” by the British government and it is illegal to import them for personal use. Despite this, steroids remain relatively easy to acquire through gyms or by buying directly from less-than-scrupulous internet retailers, as possession is not illegal.

The medical position


Doctors do not condone the use of anabolic steroids unless there is a genuine medical reason for their prescription. The long-term physical damage which can be caused by the misuse of steroids means that they are unsuitable for non-medical purposes.

Moving forward


For any man or woman who suspects that steroid use, past or present, could be responsible for their hair loss, the first step is to stop using steroids if they have not already done so. A trip to a qualified hair loss expert will help confirm whether the hair loss is caused by Androgenic Alopecia or another condition, and allow for the creation of a treatment plan to halt further loss.

Using a careful combination of medications, natural dietary supplements and complementary therapies, The Belgravia Centre has a proven track record of treating numerous hair loss conditions and promoting natural hair regrowth just see our archive of online success stories for proof of our results.

Whatever the potential cause of your hair loss, why not contact us online or call us today on 0800 077 6666 to arrange a free, confidential appointment with one of our hair loss experts? Alternatively, you can fill out our online diagnostic form, for a home use treatment programme that we can send to you in the post.

Interesting articles


The Veronica's Lisa Origliasso's Hair Loss Scare

10 Ways to Care for your Hair

Reports of Health Risks and Hair Loss From Brazilian Blow Dry
Copy of New Street Ground Floor Reception 1 no pink nail polish

The Belgravia Centre

The Belgravia Centre is a world-renowned group of a hair loss clinic in Central London, UK. If you are worried about hair loss you can arrange a free consultation with a hair loss expert or complete our Online Consultation from anywhere in the world for home-use treatment.

View our Hair Loss Success Stories, which includes the world's largest gallery of hair growth photos and demonstrates the level of success that so many of Belgravia's patients achieve.

belgravia logo

hairlossanswers

hairlossanswers

Do you have a question you would like the Belgravia Specialist to answer?